Model-theoretic properties characterizing peano arithmetic

Journal of Symbolic Logic 56 (3):949-963 (1991)
  Copy   BIBTEX


Let $\mathscr{L} = \{0, 1, +, \cdot, <\}$ be the usual first-order language of arithmetic. We show that Peano arithmetic is the least first-order L-theory containing IΔ0 + exp such that every complete extension T of it has a countable model K satisfying. (i) K has no proper elementary substructures, and (ii) whenever $L \prec K$ is a countable elementary extension there is $\bar{L} \prec L$ and $\bar{K} \subseteq_\mathrm{e} \bar{L}$ such that $K \prec_{\mathrm{cf}}\bar{K}$ . Other model-theoretic conditions similar to (i) and (ii) are also discussed and shown to characterize Peano arithmetic



    Upload a copy of this work     Papers currently archived: 91,088

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

On the complexity of models of arithmetic.Kenneth McAloon - 1982 - Journal of Symbolic Logic 47 (2):403-415.
On certain types and models for arithmetic.Andreas Blass - 1974 - Journal of Symbolic Logic 39 (1):151-162.
Models without indiscernibles.Fred G. Abramson & Leo A. Harrington - 1978 - Journal of Symbolic Logic 43 (3):572-600.
Quantum Mathematics.J. Michael Dunn - 1980 - PSA: Proceedings of the Biennial Meeting of the Philosophy of Science Association 1980:512 - 531.
Torre models in the isols.Joseph Barback - 1994 - Journal of Symbolic Logic 59 (1):140-150.
A model of peano arithmetic with no elementary end extension.George Mills - 1978 - Journal of Symbolic Logic 43 (3):563-567.


Added to PP

66 (#228,443)

6 months
10 (#155,659)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

The Theory of $\kappa$ -like Models of Arithmetic.Richard Kaye - 1995 - Notre Dame Journal of Formal Logic 36 (4):547-559.

Add more citations

References found in this work

On cofinal extensions of models of fragments of arithmetic.Richard Kaye - 1991 - Notre Dame Journal of Formal Logic 32 (3):399-408.

Add more references